Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Feel stressed, depressed, no appetite. Took medicine. Why is it so?

hi iam charlene i am 46 yrs old and for years when i am stressed or depressed i dont eat and sometimes even when i am ok i dont have an apetite i have lost some weight and dont like it about 8yrs ago i was prescibe with some medication that made me hungry but after aregular routine of eating rt i was wein off and i dont know the name of the meds and cant get the name because i have since moved to another state that have yet gotten my medical records
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. Many medications that treat depression, increase appetite as well. Some medication from the class of tetracyclic antidepressants can definitely increase the appetite. THE MAIN REASON IS THAT THESE MEDICATIONS ACT ON THE HISTAMIN RECEPTORS IN THE BRAIN AS WELL WHICH IS RESPONSIBLE FOR THE APPETITE. I wish you a good health.
Answered: Sun, 28 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Lack of appetite and loss of weight are symptoms which are commonly associated with depression and sress. It is possible that you could be suffering from recurrent episodes of depression during which times you are losing appetite and weight. However, a detailed history and assessment are required to arrive at a likely cause for your

So, I would advise you to consult a psychiatrist for a detailed psychological assessment and further management. There are effective treatment options, in the form of medication or psychological therapies, which can help you overcome your problems.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 29 Apr 2013
I find this answer helpful
Psychiatrist Dr. Nehal Shah's  Response
Thanks for using healthcare magic.

I have gone through your available history.

Stress is known to affect appetite adversely.

You are having Depression. You should consult psychiatrist for detailed evaluation and management.

Doctor may prescribe you drugs like mirtazepine or escitalopram od desvenlafaxine.

Meanwhile you can do stress management and relaxation exercise like breathing exercise, yoga, meditation.

I hope you will be fine soon.

Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor